Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 4, NWS Billings, MT
NWS Billings, MT issued this high wind warning at Dec 1, 2013, 4:08 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Dec 1, 2013, 12:00 PM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2013, 4:08 AM MST (11:08 UTC)
- In effect from
- Dec 1, 2013, 12:00 PM MST
- Expired
- Dec 2, 2013, 5:52 AM MST
- In force
- 18 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 11.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBYZ 011108 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 408 AM MST SUN DEC 1 2013 MTZ065-066-021115- /O.UPG.KBYZ.HW.A.0001.131201T1900Z-131203T0100Z/ /O.NEW.KBYZ.HW.W.0004.131201T1900Z-131203T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 408 AM MST SUN DEC 1 2013 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MST MONDAY. * TIMING...SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND BECOME STRONG BY THIS EVENING. STRONG WINDS WILL CONTINUE UNTIL A COLD FRONT MOVES THROUGH THE AREA MONDAY AFTERNOON. THE STRONGEST WIND GUSTS ARE EXPECTED AROUND SUNRISE MONDAY. * IMPACTS...DANGEROUS CROSSWINDS SHOULD BE EXPECTED ALONG INTERSTATE 90 BETWEEN BOZEMAN PASS AND SPRINGDALE...AND ON LOCAL ROADS IN THE STILLWATER RIVER VALLEY. * WINDS...SOUTHWEST 40 TO 55 MPH...WITH GUSTS OF 65 TO 75 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS SO SECURE LOOSE OBJECTS AROUND YOUR PROPERTY. HIGH PROFILE VEHICLES AND VEHICLES PULLING EMPTY TRAILERS SHOULD USE EXTREME CAUTION AND CONSIDER AN ALTERNATE ROUTE UNTIL WINDS SUBSIDE. && $$ MTZ041-021115- /O.NEW.KBYZ.WI.Y.0019.131201T1900Z-131203T0100Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 408 AM MST SUN DEC 1 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MST MONDAY. * TIMING...SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND BECOME STRONG BY THIS EVENING. STRONG WINDS WILL CONTINUE UNTIL A COLD FRONT MOVES THROUGH THE AREA MONDAY AFTERNOON. THE STRONGEST WIND GUSTS ARE EXPECTED AROUND SUNRISE MONDAY. * IMPACTS...DANGEROUS CROSSWINDS SHOULD BE EXPECTED ALONG INTERSTATE 90 NEAR BIG TIMBER...AS WELL AS ALONG HIGHWAY 191 NORTH OF BIG TIMBER. * WINDS...SOUTHWEST 30 TO 45 MPH...WITH GUSTS OF 55 TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH PROFILE VEHICLES AND VEHICLES PULLING EMPTY TRAILERS SHOULD USE EXTREME CAUTION AND CONSIDER AN ALTERNATE ROUTE UNTIL WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
4 follow-up statements
000 WWUS75 KBYZ 012043 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 143 PM MST SUN DEC 1 2013 MTZ065-066-022045- /O.CON.KBYZ.HW.W.0004.000000T0000Z-131203T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 143 PM MST SUN DEC 1 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST MONDAY... * CURRENT CONDITIONS...WIND GUSTS TO 58 MPH OCCURRED AT LIVINGSTON AIRPORT AT 1230 PM AND TO 61 MPH AT 115 PM NEAR THE EAST LIVINGSTON EXIT. SUSTAINED WINDS ARE CURRENTLY AT 40 MPH. * TIMING...SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AND BECOME STRONG BY THIS EVENING. STRONG WINDS WILL CONTINUE UNTIL A COLD FRONT MOVES THROUGH THE AREA MONDAY MORNING. * IMPACTS...DANGEROUS CROSSWINDS SHOULD BE EXPECTED ALONG INTERSTATE 90 BETWEEN BOZEMAN PASS AND SPRINGDALE...AND ON LOCAL ROADS IN THE STILLWATER RIVER VALLEY. * WINDS...SOUTHWEST 40 TO 55 MPH...WITH GUSTS OF 65 TO 75 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS SO SECURE LOOSE OBJECTS AROUND YOUR PROPERTY. HIGH PROFILE VEHICLES AND VEHICLES PULLING EMPTY TRAILERS SHOULD USE EXTREME CAUTION AND CONSIDER AN ALTERNATE ROUTE UNTIL WINDS SUBSIDE. && $$ MTZ041-022045- /O.CON.KBYZ.WI.Y.0019.000000T0000Z-131203T0100Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 143 PM MST SUN DEC 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST MONDAY... * CURRENT CONDITIONS...SOUTHWEST WINDS WERE GUSTING TO 25 MPH AT 130 PM. * TIMING...SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AND BECOME STRONG BY THIS EVENING. STRONG WINDS WILL CONTINUE UNTIL A COLD FRONT MOVES THROUGH THE AREA MONDAY MORNING. * IMPACTS...DANGEROUS CROSSWINDS SHOULD BE EXPECTED ALONG INTERSTATE 90 NEAR BIG TIMBER. AS WELL AS ALONG HIGHWAY 191 NORTH OF BIG TIMBER. * WINDS...SOUTHWEST 30 TO 45 MPH...WITH GUSTS OF 55 TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH PROFILE VEHICLES AND VEHICLES PULLING EMPTY TRAILERS SHOULD USE EXTREME CAUTION AND CONSIDER AN ALTERNATE ROUTE UNTIL WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
000 WWUS75 KBYZ 020117 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 617 PM MST SUN DEC 1 2013 MTZ065-066-030100- /O.CON.KBYZ.HW.W.0004.000000T0000Z-131203T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 617 PM MST SUN DEC 1 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST MONDAY... * TIMING...THE STRONGEST WINDS ARE EXPECTED BETWEEN 3 AM AND 9 AM MONDAY MORNING JUST AHEAD OF AN APPROACHING COLD FRONT. THESE STRONGEST WINDS WILL THEN SLOWLY SUBSIDE INTO MONDAY AFTERNOON. * IMPACTS...DANGEROUS CROSSWINDS SHOULD BE EXPECTED ALONG INTERSTATE 90 BETWEEN BOZEMAN PASS AND SPRINGDALE...AND ON LOCAL ROADS IN THE STILLWATER RIVER VALLEY. * WINDS...SOUTHWEST 40 TO 55 MPH...WITH GUSTS OF 65 TO 75 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS SO SECURE LOOSE OBJECTS AROUND YOUR PROPERTY. HIGH PROFILE VEHICLES AND VEHICLES PULLING EMPTY TRAILERS SHOULD USE EXTREME CAUTION AND CONSIDER AN ALTERNATE ROUTE UNTIL WINDS SUBSIDE. && $$ MTZ041-030100- /O.CON.KBYZ.WI.Y.0019.000000T0000Z-131203T0100Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 617 PM MST SUN DEC 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST MONDAY... * TIMING...THE STRONGEST WINDS ARE EXPECTED BETWEEN 3 AM AND 9 AM MONDAY MORNING JUST AHEAD OF AN APPROACHING COLD FRONT. THESE STRONGEST WINDS WILL THEN SLOWLY SUBSIDE INTO MONDAY AFTERNOON. * IMPACTS...DANGEROUS CROSSWINDS SHOULD BE EXPECTED ALONG INTERSTATE 90 NEAR BIG TIMBER. AS WELL AS ALONG HIGHWAY 191 NORTH OF BIG TIMBER. * WINDS...SOUTHWEST 30 TO 45 MPH...WITH GUSTS OF 55 TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH PROFILE VEHICLES AND VEHICLES PULLING EMPTY TRAILERS SHOULD USE EXTREME CAUTION AND CONSIDER AN ALTERNATE ROUTE UNTIL WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
000 WWUS75 KBYZ 021051 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 351 AM MST MON DEC 2 2013 MTZ065-066-030100- /O.CON.KBYZ.HW.W.0004.000000T0000Z-131203T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 351 AM MST MON DEC 2 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH 9 AM THIS MORNING JUST AHEAD OF AN APPROACHING COLD FRONT. THESE STRONG WINDS WILL THEN SLOWLY SUBSIDE INTO THIS AFTERNOON. * IMPACTS...DANGEROUS CROSSWINDS SHOULD BE EXPECTED ALONG INTERSTATE 90 BETWEEN BOZEMAN PASS AND SPRINGDALE...AND ON LOCAL ROADS IN THE STILLWATER RIVER VALLEY. * WINDS...SOUTHWEST 40 TO 50 MPH...WITH GUSTS 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS SO SECURE LOOSE OBJECTS AROUND YOUR PROPERTY. HIGH PROFILE VEHICLES AND VEHICLES PULLING EMPTY TRAILERS SHOULD USE EXTREME CAUTION AND CONSIDER AN ALTERNATE ROUTE UNTIL WINDS SUBSIDE. && $$ MTZ041-030100- /O.CON.KBYZ.WI.Y.0019.000000T0000Z-131203T0100Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 351 AM MST MON DEC 2 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH 9 AM THIS MORNING JUST AHEAD OF AN APPROACHING COLD FRONT. THESE STRONG WINDS WILL THEN SLOWLY SUBSIDE INTO THIS AFTERNOON. * IMPACTS...DANGEROUS CROSSWINDS SHOULD BE EXPECTED ALONG INTERSTATE 90 NEAR BIG TIMBER. AS WELL AS ALONG HIGHWAY 191 NORTH OF BIG TIMBER. * WINDS...SOUTHWEST 30 TO 45 MPH...WITH GUSTS UP TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH PROFILE VEHICLES AND VEHICLES PULLING EMPTY TRAILERS SHOULD USE EXTREME CAUTION AND CONSIDER AN ALTERNATE ROUTE UNTIL WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
000 WWUS75 KBYZ 021252 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 552 AM MST MON DEC 2 2013 MTZ065-066-021400- /O.CAN.KBYZ.HW.W.0004.000000T0000Z-131203T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 552 AM MST MON DEC 2 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WARNING. WHILE WINDS WILL CONTINUE TO GUST 40 TO 50 MPH THROUGH THIS MORNING...THE THREAT FOR WIND GUSTS OVER 60 MPH HAS DIMINISHED. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. HIGH PROFILE VEHICLES SHOULD CONTINUE TO USE CAUTION ALONG I-90 FROM LIVINGSTON TO NEAR BIG TIMBER AS STRONG CROSSWINDS WILL CONTINUE AT TIMES THROUGH LATE THIS MORNING. $$ MTZ041-021400- /O.CAN.KBYZ.WI.Y.0019.000000T0000Z-131203T0100Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 552 AM MST MON DEC 2 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. THE THREAT FOR WIND GUSTS OVER 60 MPH HAS DIMINISHED THIS MORNING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. WINDS WILL GUST 40 TO 50 MPH AT TIMES THROUGH LATE THIS MORNING. HIGH PROFILE VEHICLES SHOULD CONTINUE TO USE CAUTION ALONG HIGHWAY 191 NORTH OF BIG TIMBER AS STRONG CROSSWINDS WILL CONTINUE AT TIMES THROUGH LATE THIS MORNING. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Nov 30, 8:47 PM MST, 7 hours 21 minutes earlier.
Area forecast discussion, Nov 30, 8:47 PM MST, 7 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
847 PM MST SAT NOV 30 2013
.UPDATE...
THE FORECAST REMAINS ON TRACK THIS EVENING...WITH ONLY MINOR
TWEAKS TO THE FORECAST LOW TEMPERATURE TONIGHT AT SHERIDAN WY.
TEMPERATURE TRENDS WERE GOING COOLER THAN EXPECTED THERE THIS
EVENING...THUS LOWERED THE FORECAST A COUPLE DEGREES.
HOWEVER...CLOUD COVER FROM A SHORTWAVE CROSSING THE REGION TONIGHT
WILL KEEP CURRENT TEMPERATURES FROM DIPPING TOO MUCH COLDER.
CHURCH
&&
.SHORT TERM...VALID FOR SUN AND MON...
WEATHER WILL REMAIN BENIGN FOR ANOTHER 12 HOURS BEFORE A VERY
ACTIVE WEATHER PATTERN SETS UP IN ADVANCE OF A MAJOR COLD SNAP.
MOUNTAIN SNOW...HIGH WINDS FOR GAP FLOW AREAS ON SUNDAY AND MONDAY
WILL BE FOLLOWED BY SOME OF THE COLDEST AIR TO INVADE THE REGION
IN 15 YEARS.
NORTHWEST FLOW ALOFT STRENGTHENING DURING THE NEXT 24 HOURS AND
BECOMING MOIST AS A SURGE OF ENERGY MOVES THROUGH THE PACIFIC
NORTHWEST FROM THE PACIFIC. THIS MOISTURE WILL STREAM INTO THE
MOUNTAINS AND BY SUNDAY SNOWFALL...HEAVY AT TIMES CAN BE EXPECTED
IN THE HIGH COUNTRY ALONG WITH INCREASING WINDS. HAVE UPGRADED THE
WINTER STORM WATCH TO A WARNING FOR THE CRAZY/BEARTOOTH/ABSAROKA
MOUNTAINS AND PUSHED IT THROUGH UNTIL TUESDAY MORNING.
WITH SURGE OF ENERGY COMING IN LEESIDE PRESSURE FALLS WILL OCCUR
OVER SOUTHERN ALBERTA AND PRESSURE GRADIENTS WILL TIGHTEN
SUPPORTING INCREASING GAP FLOW WINDS. THIS TREND CONTINUES INTO
SUNDAY NIGHT AND AN INCREASING CONTRIBUTION TO WIND SPEEDS WILL
COME AS MUCH STRONGER WINDS ALOFT MOVE INTO THE REGION. HAVE
ISSUED A HIGH WIND WATCH FOR THE GAP FLOW WIND AREAS SUNDAY
AFTERNOON THROUGH MONDAY AFTERNOON. A WARM FRONT PUSHING THROUGH
THE REGION LATE SUNDAY NIGHT INTO EARLY MONDAY MAY SHIFT THESE
WINDS INTO THE ADJACENT PLAINS INTO PLACES LIKE HARLOWTON...BIG
TIMBER AND EVEN A MOUNTAIN WAVE EVENT FOR RED LODGE MAY SET UP.
TEMPERATURES SUNDAY WILL BE SIMILAR TO SATURDAY EVEN THOUGH MIXING
WILL INCREASE SOME COOLING ALOFT WILL OCCUR. MONDAY VIGOROUS
DOWNSLOPE WILL RAISE TEMPERATURES BY 10 DEGREES. RAIN SHOWERS WILL
BE POSSIBLE ACROSS THE PLAINS SUNDAY AND MONDAY BUT DOWNSLOPE IS
GOING TO BE A DOMINANT FEATURE AND LIMIT PRECIPITATION AMOUNTS.
MONDAY AFTERNOON A DRAMATIC ARCTIC FRONT WILL ARRIVE FROM CANADA
REACHING JUDITH GAP AROUND SUNSET. THE COLD FRONT WILL PUSH
THROUGH THE REST OF THE REGION MONDAY NIGHT REGION REACHING
BILLINGS BY MIDNIGHT. TEMPERATURES 50 DEGREES COLDER ARE POSSIBLE
BY TUESDAY MORNING. SNOW IS EXPECTED WITH THE FRONT AND BEHIND THE
FRONT BUT MODELS ARE NOT IN FULL AGREEMENT ON DETAILS OF POTENTIAL
SNOW. ANY MOISTURE FROM AFTERNOON SHOWERS ON ROADS WILL CERTAINLY
FREEZE AND GET SNOW ON IT WHICH COULD MAKE TRAVEL DANGEROUS. WINDS
WITH THE ARCTIC FRONT WILL BE GUSTING NEAR 30 MPH AT LEAST SO
BLOWING SNOW AND SNOW WILL REALLY HAMPER DRIVING ON RURAL ROADS.
EVERYONE NEEDS TO UNDERSTAND THIS IS ARCTIC PUSH IS THE TYPE THAT
HAPPENS ONCE EVERY 10 YEARS AND IS NOT GOING AWAY AFTER A COUPLE
OF DAYS. BORSUM
.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...
MODELS CONTINUE TO BE OUT OF AGREEMENT WITH THE LATEST RUNS. THE
GFS IS PROGRESSIVE WITH THE 500MB LOW AND STRONGEST DYNAMICS AND
SHIFTING THEM EAST AND SOUTH OUT OF MOST OF OUR AREA DURING THE
DAY TUESDAY THEN KEEPING A STRONG NORTHERLY FLOW ALOFT WITH JUST
VERY LIGHT SNOW OR FLURRIES ACROSS THE AREA THROUGH WEDNESDAY.
HOWEVER...THE ECMWF KEEPS THE 500MB LOW TO THE OUR WEST ALLOWING
FOR STRONGER DYNAMICS ACROSS THE AREA TUESDAY AND WEDNESDAY
RESULTING IN HEAVIER SNOW ACCUMULATIONS. BOTH MODELS DO SHOW
STRONG NORTHWEST WINDS TUESDAY INTO TUESDAY NIGHT AND THIS WILL
CAUSE ISSUES WITH BLOWING SNOW AND DANGEROUS WIND CHILLS. MODELS
DO AGREE IN BRINGING ANOTHER UPPER LOW OUT OF CANADA ALONG WITH A
REINFORCING SHOT OF ARCTIC AIR WEDNESDAY NIGHT AND THURSDAY. GIVEN
RAIN QUICKLY CHANGING TO SNOW MONDAY EVENING/NIGHT AND RAPIDLY
FALLING TEMPERATURES...EXPECT VERY ICY ROADS TUESDAY. GIVEN
BITTERLY COLD TEMPERATURES...ICY CONDITIONS WILL REMAIN SO
HAZARDOUS TRAVEL CAN BE EXPECTED THROUGH THE ENTIRE WEEK. THERE IS
A GOOD BET TEMPERATURES WILL NOT CLIMB ABOVE ZERO FOR SEVERAL
DAYS. GIVEN THIS EXTREME COLD FOR A LENGTHY TIME...BROKEN WATER
PIPES WILL BE A REAL POSSIBILITY. IN ADDITION...HAVE EXTRA
CLOTHING AND SUPPLIES IN CASE OF CAR TROUBLE. HOOLEY
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS THE LOWER ELEVATIONS INTO
SUNDAY AS MAINLY MID LEVEL CLOUD COVER IS ANTICIPATED. MOUNTAIN
OBSCURATIONS ARE POSSIBLE AS SCATTERED SNOW SHOWERS OCURR IN THE
HIGH ELEVATIONS. ISOLATED SHOWERS COULD PUSH INTO THE LOWER
ELEVATIONS SUNDAY AFTERNOON...BEST POTENTIAL WEST OF A BILLINGS
TO SHERIDAN LINE. FRIEDERS
&&
.PRELIMINARY POINT TEMP/POPS...
SUN MON TUE WED THU FRI SAT
-----------------------------------------------------------
BIL 036/051 042/049 016/019 002/004 908/004 907/005 906/006
12/W 35/W 79/S 74/S 11/B 11/B 11/E
LVM 034/048 042/047 013/017 905/000 910/002 909/003 907/004
23/W 35/W 76/S 43/S 11/B 11/B 22/S
HDN 029/053 036/049 015/018 002/005 907/006 907/007 907/008
21/E 35/W 79/S 76/S 11/B 11/B 11/E
MLS 028/048 033/047 018/019 901/006 908/004 908/004 908/005
11/E 64/W 89/S 76/S 21/B 11/B 11/E
4BQ 029/051 034/050 021/022 004/009 907/007 906/008 907/009
13/W 34/W 77/S 76/S 21/B 11/B 11/E
BHK 025/045 030/044 020/024 003/008 907/007 911/004 913/005
12/J 44/W 79/S 76/S 31/E 10/B 11/B
SHR 024/050 033/050 017/020 903/004 908/006 908/007 907/008
11/E 33/W 78/S 76/S 21/B 11/B 11/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON FOR ZONES 65-66.
WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 AM MST
TUESDAY FOR ZONES 67-68.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Nov 30, 3:38 PM MST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 338 PM MST SAT NOV 30 2013 MTZ028>042-056>058-063>068-WYZ098-099-012245- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 338 PM MST SAT NOV 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY SNOW WILL OCCUR OVER THE WESTERN SLOPES OF THE BEARTOOTH...ABSAROKA AND CRAZY MOUNTAINS SUNDAY THROUGH MONDAY NIGHT. STRONG WINDS ARE LIKELY FROM LIVINGSTON TO BIG TIMBER...AS WELL AS IN RED LODGE...NYE AND THE HARLOWTON REGIONS SUNDAY AFTERNOON THROUGH MONDAY MORNING. THERE IS THE POTENTIAL FOR WIND GUSTS OF 50 TO 70 MPH DURING THIS TIME PERIOD. STRONG CROSSWINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS IN THESE AREAS. A SURGE OF ARCTIC AIR WILL INVADE THE REGION MONDAY NIGHT INTO TUESDAY. BY WEDNESDAY AND THURSDAY...HIGHS ARE EXPECTED TO ONLY REACH THE SINGLE DIGITS WITH THE POSSIBILITY OF NOT GETTING ABOVE ZERO. THE POTENTIAL EXISTS FOR WIDESPREAD SNOW OVER THE ENTIRE REGION MONDAY NIGHT THROUGH WEDNESDAY. THE BITTERLY COLD TEMPERATURES WILL CONTINUE INTO NEXT WEEKEND. PLEASE CHECK THE FORECAST REGULARLY TO GET THE LATEST UPDATES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 4:07 AM MST | Winter Storm Watch | BYZ | Big Horn, Carbon, Carter, Custer, Fallon, Golden Valley and 8 more | 24 hr |
| Dec 1, 4:08 AM MST | Wind Advisory | BYZ | 26 hr |
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.